Top answers from doctors based on your search:
Disclaimer

equivalent to benadryl

A female asked:
Dr. Dan Fisher
26 years experience in Internal Medicine
None.: That is a very common side effect of that dose of benadryl (diphenhydramine).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 37-year-old female asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Yes, but caution: Zyrtec (cetirizine) is a minimal sedating antihistamine while Diphenhydramine (benadryl) is a first generation antihistamine with significant drowsy s ... Read More
A 43-year-old female asked:
Dr. Ira Friedlander
41 years experience in Cardiac Electrophysiology
Yes: There is no interaction between these medications. Take them as directed.
A 44-year-old female asked:
Dr. Antoanella Calame
18 years experience in Dermatology
Benadryl (diphenhydramine): Benadryl (diphenhydramine) is trypically used for allergies or an anti itch medicine.
A 38-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Both AH: Both act in similar fashion except that Benadryl (diphenhydramine) causes drowsiness and dry mouth in a much higher percentage of people and it works ... Read More
2
2 comments
A 47-year-old female asked:
Dr. (Liz)Phuong Tran
34 years experience in Family Medicine
No: Xyzal has different chemical of antihistamine-levoceterizine as in zyrtec.You should not have any problem..Benadryl (diphenhydramine) has Diphenhydram ... Read More
A 38-year-old female asked:
Dr. John Goldman
54 years experience in Rheumatology
Yes: It is OK but we need other information about you to justify this on a regular basis
1
1 thank
A 52-year-old member asked:
Dr. Thomas Riney
36 years experience in Pediatrics
Duplicative: No need to take benedryl if on zyrtec (cetirizine).
A 49-year-old member asked:
Dr. Julia Sanchez
16 years experience in Pain Management
Caution: Both can make you sleepy so it is best to use an anti histaminic that does not cause drowsiness along with the tramadol.
1
1 thank
A 46-year-old male asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience in Allergy and Immunology
Both r antihistamine: Benadryl (diphenhydramine) (diphehydramine) is a 1st generation antihistamine, probably causes sedation, which might abate with continued usage, but h ... Read More
2
2 thanks
A 55-year-old member asked:
Dr. Eric Weisman
35 years experience in Neurology
Are you the pilot?: Make sure you tell the flight attendant to wake you up if you are flying and need top switch planes. Don't take Benadryl (diphenhydramine) if you are ... Read More
1
1 comment
A 40-year-old male asked:
Dr. Nela Cordero
53 years experience in Pediatrics
BENADRYL (diphenhydramine) LIQUID: Start with 2 tsp. At bedtime but you can safely take until 1 tbsp. @ h. S. If needed.
2
2 thanks
A female asked:
Dr. Donald Jacobson
39 years experience in Psychiatry
Yes: Do not combine it with an maoi, but these are rarely used these days. There should be no contraindication to combining the two. Just realize that you ... Read More
A 45-year-old member asked:
Dr. Steven Machtinger
43 years experience in Allergy and Immunology
1 mg per 2 pounds: For children the correct dose is 1 mg/kg ( a kilogram is 2.2 pounds) every six hours as needed. Adults usually take 25-50 mg per dose. If you or your ... Read More
3
3 thanks
A 26-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience in Allergy and Immunology
Yes you can: But you need to stop the metronidazole, take the antihistamine and call your doctor
A 29-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Probably but: But all these have some sedative effects and thus I would be very cautious in taking all of them together. Consult your doctor.
1
1 thank
A 40-year-old member asked:
Dr. Tammi Schlichtemeier
30 years experience in Pediatrics
Not a good choice: Benadryl (diphenhydramine) is a short acting antihistamine. Zyrtec is a long acting antihistamine. You may overdose if taking both at the same time ... Read More
6
6 thanks
A 38-year-old member asked:
Dr. Andrew Murphy
28 years experience in Allergy and Immunology
Look at insert: All otc medicines will have dosing instructions on the bottle, the packaging or there will be an insert. Refer to that guide for the appropriate dose ... Read More
A 34-year-old female asked:
Dr. Bac Nguyen
22 years experience in Family Medicine
Maybe, maybe not: These are both antihistamines, just different generation, zyrtec being the younger one. Being allergic to Benadryl (diphenhydramine) is not necessaril ... Read More
1
1 thank
A 24-year-old male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Depends: Benadryl (diphenhydramine) may help hives but not a rash which has lasted more than 24 hrs. IM Benadryl (diphenhydramine) gives you perhaps a 30-minu ... Read More
A 30-year-old male asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
It is safe: However, taking benadryl (diphenhydramine) with Vicodin could increase the chances of central nervous system and respiratory depression. Always ask yo ... Read More
A 45-year-old member asked:
Dr. Andrew Murphy
28 years experience in Allergy and Immunology
Not really: These are both antihistamines. If both are needed then physician guidance should be sought.
A 45-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Neither is better: Since both of the drugs have sedating effects, the choice would depend on which sedates you less or more (depending on your goal). Neither interacts w ... Read More
A 52-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Ambien (zolpidem): Not sure if u r using the Benadryl (diphenhydramine) for allergy or to add to sleep, but i would consult your prescribing doctor first.
2
2 thanks
A 45-year-old member asked:
Dr. Calvin Weisberger
50 years experience in Cardiology
Drugs: In general Benadryl (diphenhydramine) and Enalapril should be ok together.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month